In March of this year I had to have an ovary removed because a benign tumor was found, after the surgery my hormones were all over the place and my normal level of stress, anxiety, and depression (which I never thought about because that's just who I've always been, I over think everything and stress out about the smallest things) were heightened so much. I knew I needed help and couldn't do it on my own anymore, I was crying every night because I was getting so overwhelmed by simple tasks like cleaning my apartment. I was losing interest in all of my hobbies, couldn't focus on my homework or on my day to day tasks at work, I started isolating myself (which not too many people noticed because I'm definitely an introvert and I like my alone time), and started having thoughts of self harm again. I finally went to the doctor a little over a month ago and at the age of 28 I was diagnosed with ADD. My doctor said that working 10 hours a day and then doing homework for my bachelors degree along with the surgery must be the reason that these symptoms were so prevalent. He told me that all of my symptoms can be caused by ADD/ADHD. I was prescribed 30mg of Vyvanse, it was incredible! I was finally sleeping through the night instead of waking up every hour after tossing and turning for 3 hours before falling asleep because my brain wouldn't shut off and all I could do was analyze every conversation that I had that day and start to stress out about the things I had to do the next day. For the first 3 weeks I had slight side affects like being warm or hot most of the time, losing pretty much my entire appetite and having to drink protein shakes to make sure I was getting nutrients and putting food in my body because forcing myself to eat would sometimes make me nauseous and I would throw it up, very dry mouth, and would be so focused on my task at hand that I would lose track of time and stay up too late doing homework or would go to bed only to realize that I hadn't eaten that day because I was so busy. However, the 4th week wasn't so great. I was losing focus by 3 pm and while I was still sleeping through the night I was having problems falling asleep again. At my 30-day check up I brought up the loss of attention span and my doctor said that we just needed to up my dosage and try that for another 30 days. I started take them 4 days ago and I have had horrible insomnia! I'm only getting about 2 hours of sleep a night and it's starting to make me late for work and so incredibly over emotional. Hopefully this is like the first time I started taking it and the symptoms will wear off. It's frustrating because I finally feel "normal" but I'm so exhausted that it's almost as bad as having no attention span. I love this medication during the day, and I love that I feel like myself again. I just don't know if it's going to be worth it, I feel very conflicted about this medication. If anyone has endured this long post and has experienced the insomnia, will you please let me know if you were able to fix it or if the insomnia went away, I kind of need to feel like there is a light at the end of this non-sleeping tunnel. Thank you for any advice!!
No responses have yet been posted. Add your response to this question.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Dec 2009 • 1 answer
Updated 2 May 2011 • 2 answers
Updated 8 Apr 2018 • 6 answers
Updated 11 Apr 2013 • 2 answers
Updated 6 Jun 2015 • 1 answer